Alert archive / Nebraska / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 217, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jul 12, 2004, 4:00 PM CDT for Boyd County, Nebraska. It was in force for 60 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 12, 2004, 4:00 PM CDT (21:00 UTC)
- Expired
- Jul 12, 2004, 5:00 PM CDT
- In force
- 60 min
- Issued by
- NWS North Platte, NE
- Area
- Counties, with a storm outline in the text
County Boyd County, NE
The radar
The Sioux Falls radar (KFSD), 177 km from the middle of the area, began a volume at 21:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 12, 4:42 PM CDT | HAIL 1 | 1 E Gross, NE | |
| Jul 12, 4:42 PM CDT | HAIL 1 | 1 E Gross, NE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 42 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 12, 3:25 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Aberdeen, SD (KABR), launched 12:00Z, 9.0 hours before the alert went out and 225 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 12 J/kg
- Mixed-layer CIN
- -517 J/kg
- Mixed-layer LCL
- 2141 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- -106 m²/s²
- 0-3 km storm-relative helicity
- 109 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KLBF 122100
SVRLBF
NEC015-122200-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
400 PM CDT MON JUL 12 2004
THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
BOYD COUNTY IN NORTH CENTRAL NEBRASKA
* UNTIL 500 PM CDT
* AT 354 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 12
MILES NORTHEAST OF ANOKA...OR ABOUT 15 MILES NORTH OF SPENCER...AND
MOVING SOUTHEAST AT 20 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
GROSS AROUND 425 PM CDT
8 MILES NORTHEAST OF BRISTOW AROUND 440 PM CDT
LYNCH AROUND 450 PM CDT
THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE
DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY
AWAY FROM WINDOWS
LAT...LON 4298 9904 4293 9910 4282 9871 4278 9850
4279 9834 4287 9833 4297 9850
$$
CDCWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 12, 2:28 PM CDT, 1 hour 32 minutes earlier.
Area forecast discussion, Jul 12, 2:28 PM CDT, 1 hour 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 228 PM CDT MON JUL 12 2004 ...FORECAST CONCERNS TSTMS AND TEMPERATURES TONIGHT/THEREAFTER... .DISCUSSION... SHORT TERM... ATM IS IN A BEEFY STATE THIS AFTERNOON WITH COMPUTED LIS NEAR -10C. STRONG CAP AND RELATIVELY WEAK WINDS ALOFT SUGGEST THE POTENTIAL FOR AN ISOLATED SUPERCELL OR TWO. AREA OF GREATEST CONCERN IS FROM KTIF- KOFK AND NORTH WHERE THE CAP IS WEAKEST. FCST THE EVENING IS FOR ISOLD TSTMS ALONG OR EAST OF THE QUASI-STATIONARY FRONT DRAPED FROM KOGA TO KVTN. EXTENDED... BASIC FORECAST REMAINS THE SAME. TONIGHTS STORMS SEND THE FRONT SOUTH AND AN APCHG SHORTWAVE FIRES OFF A MCS LATE TUESDAY EVENING WHICH TRACKS ALONG THE FRONT. THE AFOREMENTIONED WEATHER PATTERN SEEMS TO BECOME THE CONSUMMATE FORECAST PROBLEM WEDNESDAY AND BEYOND AS WAVE AFTER WAVE RIPPLES ALONG OR NEAR THE 12C 700MB TEMPERATURE LINE. OVERALL THE H5 RIDGE RETREATS TOWARD THE SOUTHWESTERN U.S. WILL CONTINUE SLIGHT CHC TSTMS IN THE EXTENDED WITH GRADUAL COOL- DOWN IN THE MAX TEMPERATURES. && .LBF WATCHES/WARNINGS/ADVISORIES...NONE. && CDC
Hazardous weather outlook, Jul 12, 2:04 PM CDT, 1 hour 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 204 PM CDT MON JUL 12 2004 NEZ004>010-022>029-035>038-056>059-069>071-094-131030- ARTHUR-BLAINE-BOYD-BROWN-CHASE-CUSTER-DEUEL-EASTERN CHERRY-FRONTIER- GARDEN-GARFIELD-GRANT-HAYES-HOLT-HOOKER-KEITH-KEYA PAHA-LINCOLN- LOGAN-LOUP-MCPHERSON-PERKINS-ROCK-SHERIDAN-THOMAS-WESTERN CHERRY- WHEELER- INCLUDING THE CITIES OF...AINSWORTH...ARNOLD...ARTHUR...BASSETT... BIG SPRINGS...BREWSTER...BROKEN BOW...BURWELL...CHAPPELL...CURTIS... GORDON...GRANT...HAY SPRINGS...HAYES CENTER...IMPERIAL...MULLEN... NORTH PLATTE...ONEILL...OGALLALA...OSHKOSH...RUSHVILLE...SPENCER... SPRINGVIEW...STAPLETON...TAYLOR...THEDFORD...TRYON AND VALENTINE 204 PM CDT MON JUL 12 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT THERE IS A SLIGHT RISK OF ISOLATED SEVERE THUNDERSTORMS OVER PORTIONS OF NORTH CENTRAL NEBRASKA TONIGHT...NORTHEAST OF A LINE FROM VALENTINE TO BROKEN BOW. THE MAIN THREAT FROM STORMS THAT DO DEVELOP WILL BE DAMAGING WINDS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY ON TUESDAY EVENING...AN UPPER LEVEL DISTURBANCE WILL MOVE FROM THE NORTHERN ROCKIES...THEN ACROSS NORTHERN PORTIONS OF THE OUTLOOK AREA. AS THIS FEATURE COMBINES WITH ADEQUATE LOW LEVEL MOISTURE...WIDELY SCATTERED THUNDERSTORMS COULD INITIATE OVER THE ENTIRE OUTLOOK AREA...WITH THE BEST CHANCES NORTH OF HIGHWAY 2 FROM ANTIOCH...TO DUNNING...THEN EAST ALONG HIGHWAY 91 FROM DUNNING TO ERICSON. WITH WEAK SHEAR ALOFT...THUNDERSTORMS SHOULD BE OF THE NON SEVERE TYPE...HOWEVER AN ISOLATED SEVERE THUNDERSTORM CANNOT BE RULED OUT...ESPECIALLY OVER NORTHERN PORTIONS OF THE OUTLOOK AREA. ISOLATED...LATE AFTERNOON AND EVENING THUNDERSTORMS ARE POSSIBLE THROUGH SUNDAY. AT THIS TIME...NO SEVERE WEATHER IS ANTICIPATED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NECESSARY TONIGHT OVER NORTH CENTRAL NEBRASKA. POWER
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 12, 4:08 PM CDT | Tornado Warning | LBF | Boyd | 52 min |
| Jul 12, 4:57 PM CDT | Severe Thunderstorm Warning | LBF | Holt | 63 min |
| Jul 12, 4:58 PM CDT | Tornado Warning | LBF | Boyd | 62 min |
| Jul 12, 5:56 PM CDT | Severe Thunderstorm Warning | LBF | Holt | 64 min |
| Jul 12, 5:59 PM CDT | Severe Thunderstorm Warning | LBF | Boyd | 61 min |
| Jul 12, 6:18 PM CDT | Tornado Warning | LBF | Holt | 42 min |
| Jul 12, 6:40 PM CDT | Severe Thunderstorm Warning | LBF | Wheeler | 65 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.